MAUDE Adverse Event Report: ALPHATEC SPINE INC ARSENAL SPINAL FIXATION SYSTEM; ALPHATEC NAVIGATION SURGICAL INSTRUMENTS

ALPHATEC SPINE INC ARSENAL SPINAL FIXATION SYSTEM; ALPHATEC NAVIGATION SURGICAL INSTRUMENTS
Model Number 87771
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation of the returned ni polyaxial screwdriver found that the distal tip had fractured and became separated from the instrument.Inspection under magnification revealed circular fracture lines indicative of a torsional overload.Alphatec spine navigated reusable instruments are intended to be used during the preparation and placement of alphatec screws during spinal surgery to assist the surgeon in precisely locating anatomical structures in either open or minimally invasive procedures.
 
Event or Problem Description
The distal tip of an arsenal navigation driver sheared off while attempting to inserter a screw.The detached section was removed but was discarded by the user facility.

Brand Name
ARSENAL SPINAL FIXATION SYSTEM
Common Device Name
ALPHATEC NAVIGATION SURGICAL INSTRUMENTS
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key10516322
Report Number2027467-2020-00038
Device Sequence Number19509463
Product Code OLO
UDI-Device Identifier00190376002965
UDI-Public(01)00190376002965(10)8110001R
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K153603
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number87771
Device Catalogue Number87771
Device Lot Number8110001R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2020
Initial Report FDA Received Date09/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR